On the long-time behavior of unsplit perfectly matched layers

Eliane Bécache, Peter G. Petropoulos, Stephen D. Gedney

Research output: Contribution to journalArticlepeer-review

96 Scopus citations

Abstract

This paper shows how to eliminate an undesirable long-time linear growth of the electromagnetic field in a class of unsplit perfectly matched layers (PML) typically used as absorbing boundary conditions in computational electromagnetics codes. For the new PML equations, we give energy arguments that show the fields in the layer are bounded by a time-independent constant, hence they are long-time stable. Numerical experiments confirm the elimination of the linear growth, and the long-time boundedness of the fields.

Original languageEnglish (US)
Pages (from-to)1335-1342
Number of pages8
JournalIEEE Transactions on Antennas and Propagation
Volume52
Issue number5
DOIs
StatePublished - May 2004

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering

Keywords

  • Finite-difference time-domain (FDTD)
  • Perfectly matched layer

Fingerprint Dive into the research topics of 'On the long-time behavior of unsplit perfectly matched layers'. Together they form a unique fingerprint.

Cite this